advertisement
Question
Posted by: Pauline | 2007/05/15

Probiotic

HI

My husband and myself take the multivitamin Bestum, does this have enough probiotic in it to be effective?

I give my little one the Solgar multistrain probiotic is this a good make? If on antibiotics can you increase the dosage during that time, as the healthcare lady told me that by increasing the recommend dosage you can cause diarrhea.

Thanks
Pauline

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageProbiotics expert

Hi Pauline
It is generally accepted that a dose of 100 million - 1000 million (colony forming units) is an optimal dosage for probiotic effect.
Some products contain more than this, often just because the strains in the particular product may be sensitive to the acid pH in the stomach and thus some are destroyed in their passage to the intestine.
The crux in choosing a product is to get advice on which one has been thoroughly tested and is clinically proven to work at the dose stated on the pack.
In a proven product you should not need to increase the dose while on antibiotics, it is advisable to continue with a probiotic for a few days after finishing the antibiotic course however.
Having said that, increasing the dose of probiotics should NOT cause diarrhoea.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement